Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 109, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 26, 2024, 3:45 PM CDT for Geneva County, Houston County, Alabama; Holmes County, Jackson County, Washington County, Florida. It was in force for 3 hr. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2024, 3:45 PM CDT (20:45 UTC)
- Expired
- Sep 26, 2024, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Geneva County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL, Washington County, FL
The radar
The Ft Rucker radar (KEOX), 52 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 3:50 PM CDT | FLASH FLOOD | 1 Nw Chipley Municipal, FL | Water reported over roadways near Brickyard Rd and Orange Hill Rd. |
| Sep 26, 3:50 PM CDT | FLASH FLOOD | 3 Ne Chipley Municipal, FL | Water reported over roadway near hwy 90 and sewell Farms Rd. |
| Sep 26, 6:45 PM CDT | FLASH FLOOD | 1 Ssw Smith Crossroads, FL | Grover Lewis Road was closed due to flooding. |
| Sep 26, 6:45 PM CDT | FLASH FLOOD | 2 Sse Holland Crossroad, FL | Gavin Road was closed due to flooding. |
| Sep 26, 6:45 PM CDT | FLASH FLOOD | 3 Ene Bonifay, FL | Bonifay Chipley Road was closed due to flooding. |
| Sep 26, 6:45 PM CDT | FLASH FLOOD | 3 Ene Noma, FL | Reddick Mill Road was closed due to flooding. |
| Sep 26, 6:45 PM CDT | FLASH FLOOD | 3 Sse Bethlehem, FL | Howell Williams Road was closed due to flooding. |
| Sep 26, 6:45 PM CDT | FLASH FLOOD | 5 Sse Bethlehem, FL | Beall Packing Road was closed due to flooding. |
| Sep 26, 6:45 PM CDT | FLASH FLOOD | Adolph Whitaker Rd, FL | Adolph Whitaker Road was closed due to flooding. |
| Sep 26, 6:45 PM CDT | FLASH FLOOD | Black, AL | One road washed out and a few others were temporarily impassable in Geneva county. |
| Sep 26, 6:45 PM CDT | FLASH FLOOD | Noma, FL | Main Street and E White Street in Noma were closed due to flooding. |
| Sep 26, 6:45 PM CDT | FLASH FLOOD | Wrights Creek Rd, FL | Wrights Creek Road was closed due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WGUS52 KTAE 262045
FFWTAE
ALC061-069-FLC059-063-133-262345-
/O.NEW.KTAE.FF.W.0109.240926T2045Z-240926T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
445 PM EDT Thu Sep 26 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Eastern Geneva County in southeastern Alabama...
Southwestern Houston County in southeastern Alabama...
Central Holmes County in the panhandle of Florida...
Jackson County in the panhandle of Florida...
Northeastern Washington County in the panhandle of Florida...
* Until 645 PM CDT.
* At 345 PM CDT, Doppler radar and automated rain gauges indicated
heavy rain falling across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Cottonwood, Graceville, Chipley, Bonifay, Dothan, Hartford,
Taylor, Slocomb, Cowarts, Bradford, Malvern, Rehobeth, Cottondale,
Alford, Caryville, Wausau, Esto, Madrid, Westville and Campbellton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3120 8583 3120 8579 3120 8572 3120 8571
3120 8531 3100 8530 3057 8530 3057 8544
3072 8583
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
IG3What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:49 PM CDT, 56 minutes earlier.
Area forecast discussion, Sep 26, 2:49 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
349 PM EDT Thu Sep 26 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Friday)
Issued at 318 PM EDT Thu Sep 26 2024
Hurricane Helene is now a major hurricane with maximum sustained
winds of 120 mph. Helene is still forecast to make landfall along
the Florida Big Bend as a major hurricane this evening and inflict
catastrophic damage to the area. For the latest on Hurricane
Helene and its local impacts, please see the latest Hurricane
Local Statement.
&&
.SHORT TERM & LONG TERM...
(Friday night through Wednesday)
Issued at 318 PM EDT Thu Sep 26 2024
Generally warm and mostly dry conditions are expected through the
next week after Helene exits the region. A stalled front to the
southeast may allow for a few showers and storms across the waters
and far southeastern portions of the area, but even then coverage
is expected to be fairly sparse. Next week another cold front is
forecast to push through the area, prolonging the warm and dry
conditions even longer. Highs are generally forecast in the 80s to
near 90, with lows in the mid 60s to low 70s.
&&
.AVIATION...
(06Z TAFS)
Issued at 219 AM EDT Thu Sep 26 2024
Mainly IFR conditions are expected through the rest of the night
and through day today due to low cigs. The outer rainbands from
Hurricane Helene will begin impacting the terminals later this
morning, with restrictions in cigs/vsbys due to RA/+RA, possibly
to LIFR. Easterly winds will increase at all terminals during the
morning with gusts around 25 knots. As Hurricane Helene approaches
this evening, easterly wind gusts around 40 to 50 knots are
expected at the terminals. Hurricane Helene will make its closest
approach to the terminals at the end of the TAF period.
&&
.MARINE...
Issued at 318 PM EDT Thu Sep 26 2024
At 11 AM EDT Thursday, the center of Hurricane Helene was located
about 330 miles south-southwest of Saint Marks Florida, over the
southeast Gulf. Helene will move north-northeast across the
eastern Gulf today, rapidly strengthening to a major hurricane
before making landfall along the Big Bend Coast this evening.
Helene will quickly move inland on Friday, so conditions will
improve over the waters. Gentle to moderate southwest to westerly
breezes will prevail this weekend, as a large area of low pressure
spins over the Lower Mississippi Valley.
&&
.FIRE WEATHER...
Issued at 318 PM EDT Thu Sep 26 2024
Hurricane Helene is forecast to push through the region later today
and tonight, bringing widespread damaging winds and heavy rainfall.
In the wake of Helene, drier conditions are expected Friday through
the weekend. However, high dispersions are expected as breezy
transport winds remain over the region.
&&
.HYDROLOGY...
Issued at 318 PM EDT Thu Sep 26 2024
Widespread flash flooding will be possible today and tonight as
Hurricane Helene pushes through the area. There is a High Risk for
excessive rainfall from WPC, and a Flood Watch is in effect. Flash
flooding is already ongoing from pre-event rainfall across the FL
Panhandle. Already saturated areas will be even more susceptible
to flooding from the extreme rainfall rates expected with
Hurricane Helene.
Rapid rises on area rivers are expected with Hurricane Helene as
well, and some rivers and streams are already well on their way to
minor or moderate flood stage with recent rainfall and forecast
rainfall from Helene. Event rainfall totals could reach as high as
15 to 18 inches in some areas. If realized, these totals would
create catastrophic flooding.
If you live in a flood-prone area, there are still a couple of
hours left to move to higher ground. Of course, if you are under
an evacuation order please follow the advice of local officials.
Once tropical storm conditions begin later this afternoon and
evening, it will quickly become unsafe to be on the roads.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 84 69 86 / 100 10 0 0
Panama City 71 83 74 86 / 80 0 0 0
Dothan 65 81 65 84 / 100 20 0 0
Albany 68 81 66 84 / 100 30 0 0
Valdosta 71 85 67 86 / 100 20 0 0
Cross City 76 87 74 87 / 100 10 0 0
Apalachicola 74 83 75 84 / 90 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday morning for FLZ007>019-026>029-034-
108-112-114-115-118-127-128-134.
Tropical Storm Warning for FLZ007>010-012-108-112.
Hurricane Warning for FLZ011-013>019-026>029-034-114-115-118-127-
128-134.
Storm Surge Warning for FLZ027-114-115-118-127-128-134.
High Rip Current Risk through Saturday evening for FLZ108-112-
114-115.
GA...Flood Watch through Friday morning for GAZ120>131-142>148-
155>161.
Hurricane Warning for GAZ120>131-142>148-155>161.
AL...Flood Watch through Friday morning for ALZ065>069.
Tropical Storm Warning for ALZ065-066-068.
Hurricane Warning for ALZ067-069.
GM...Tropical Storm Warning for GMZ750-770.
Hurricane Warning for GMZ730-752-755-765-772-775.
&&
NEAR TERM...Merrifield
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...HGX
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...MerrifieldIn the hours before
Local storm report, Sep 26, 10:06 AM CDT, 5 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1106 AM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM Waterspout 3 ESE Royal Bluff 29.79N 84.71W
09/26/2024 GMZ755 FL Storm Chaser
A storm chaser observed a waterspout near
Carabelle.
&&
IG3Local storm report, Sep 26, 1:56 PM CDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
256 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Tstm Wnd Dmg Blountstown 30.44N 85.05W
09/26/2024 Calhoun FL Law Enforcement
Report of a fallen tree.
&&
IG3The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 11:52 AM CDT | Flash Flood Warning | TAE | Houston | 4 hr |
| Sep 26, 4:17 PM CDT | Flash Flood Warning | TAE | Coffee, Dale, Geneva, Houston | 8 hr |
| Sep 25, 7:24 PM CDT | Special Marine Warning | TAE | 96 min | |
| Sep 25, 8:20 PM CDT | Flash Flood Warning | TAE | Franklin, Gadsden, Gulf, Leon, Liberty, Wakulla | 4 hr |
| Sep 26, 6:10 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Sep 26, 7:21 AM CDT | Flash Flood Warning | TAE | Franklin, Gulf | 7 hr |
| Sep 26, 7:54 AM CDT | Special Marine Warning | TAE | 66 min | |
| Sep 26, 8:10 AM CDT | River Flood Warning | TAE | Wakulla | 4 days |
| Sep 26, 8:17 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Sep 26, 9:51 AM CDT | Tornado Warning | TAE | Liberty | 24 min |
| Sep 26, 9:55 AM CDT | Tornado Warning | TAE | Franklin | 35 min |
| Sep 26, 10:06 AM CDT | River Flood Warning | TAE | Calhoun | 48 hr |
| Sep 26, 10:08 AM CDT | River Flood Warning | TAE | Gadsden, Leon | 8 days |
| Sep 26, 10:19 AM CDT | Flash Flood Warning | TAE | Calhoun, Liberty | 4 hr |
| Sep 26, 10:29 AM CDT | Flash Flood Warning | TAE | Franklin, Gulf | 4 hr |
| Sep 26, 10:40 AM CDT | Tornado Warning | TAE | Franklin, Gulf, Liberty | 35 min |
| Sep 26, 11:00 AM CDT | River Flood Warning | TAE | Leon, Liberty, Wakulla | 4 days |
| Sep 26, 11:04 AM CDT | Tornado Warning | TAE | Calhoun, Liberty | 26 min |
| Sep 26, 11:20 AM CDT | Special Marine Warning | TAE | 115 min | |
| Sep 26, 12:35 PM CDT | Tornado Warning | TAE | Calhoun, Liberty | 25 min |
| Sep 26, 12:51 PM CDT | Tornado Warning | TAE | Calhoun | 24 min |
| Sep 26, 1:17 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Sep 26, 1:36 PM CDT | Flash Flood Warning | TAE | Bay, Washington | 3 hr |
| Sep 26, 1:46 PM CDT | Tornado Warning | TAE | Calhoun, Jackson | 29 min |
| Sep 26, 2:02 PM CDT | Special Marine Warning | TAE | 58 min | |
| Sep 26, 2:16 PM CDT | Flash Flood Warning | TAE | Calhoun, Gulf | 2 hr |
| Sep 26, 2:43 PM CDT | Tornado Warning | TAE | Jackson, Washington | 32 min |
| Sep 26, 3:01 PM CDT | Special Marine Warning | TAE | 89 min | |
| Sep 26, 3:45 PM CDT | Tornado Warning | TAE | Franklin, Gulf | 30 min |
| Sep 26, 4:07 PM CDT | Tornado Warning | TAE | Franklin, Gulf, Liberty | 38 min |
Nearby
Flash Flood Warnings in Florida, 2024Flash Flood Warnings in Alabama, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.